Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 8, NWS Tampa Bay, FL

January 20, 20096 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Jan 20, 2009, 12:48 PM EST for 6 counties in Florida. It took effect at Jan 21, 2009, 10:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 20, 2009, 12:48 PM EST (17:48 UTC)
In effect from
Jan 21, 2009, 10:00 AM EST
Expired
Jan 21, 2009, 6:00 PM EST
In force
8 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 5.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2009-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2009-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 201748
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1248 PM EST TUE JAN 20 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON
FOR LEVY AND SUMTER COUNTIES FOR LOW HUMIDITIES WITH STRONG
WINDS... 
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY
FOR LONG DURATIONS OF LOW HUMIDITIES... 
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR ALL
COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES...

.A VERY COLD AND DRY ARCTIC AIRMASS WILL SETTLE OVER THE STATE
TONIGHT AND REMAIN IN PLACE THROUGH THURSDAY.

FLZ039-043-202200-
/O.UPG.KTBW.FW.A.0008.090121T1500Z-090121T2300Z/
/O.NEW.KTBW.FW.W.0008.090121T1500Z-090121T2300Z/
/O.CON.KTBW.FW.W.0007.090120T1800Z-090120T2200Z/
/O.CON.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/
LEVY-SUMTER-
1248 PM EST TUE JAN 20 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM
EST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON. 

DRIER AIR IS BEGINNING TO SETTLE INTO THE NORTHERN PORTIONS OF THE
COUNTIES THIS AFTERNOON ALLOWING HUMIDITIES TO FALL INTO THE MID
30 PERCENT RANGE. WINDS ARE AROUND 15 MPH WITH GUSTS OF 20 TO 25
MPH THIS AFTERNOON. THE COMBINATION OF THESE FACTORS WILL CONTINUE
TO CAUSE DANGEROUS FIRE CONDITIONS THROUGH 5 PM THIS AFTERNOON.

A VERY COLD AND DRY AIRMASS WILL THEN OVERSPREAD THE AREA TONIGHT.
AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS
WITH THE LOWEST HUMIDITIES IN THE LOWER TO MID 20 PERCENT RANGE.
SIMILAR CONDITIONS WILL BE IN PLACE FOR THURSDAY AFTERNOON WITH
HUMIDITIES AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7
HOURS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ042-048>052-055>057-060>062-065-202200-
/O.UPG.KTBW.FW.A.0008.090121T1500Z-090121T2300Z/
/O.NEW.KTBW.FW.W.0008.090121T1500Z-090121T2300Z/
/O.CON.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/
CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-
HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
1248 PM EST TUE JAN 20 2009

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM
EST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON. 

A VERY COLD AND DRY AIRMASS WILL OVERSPREAD THE AREA TONIGHT.
AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS
WITH THE LOWEST HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE.
SIMILAR CONDITIONS WILL BE IN PLACE FOR THURSDAY AFTERNOON WITH
HUMIDITIES AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7
HOURS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
4 follow-up statements
000 
WWUS82 KTBW 202204
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
504 PM EST TUE JAN 20 2009

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY
IN ALL COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... 
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR ALL
COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES...

.A VERY COLD AND DRY ARCTIC AIRMASS WILL SETTLE OVER THE STATE
TONIGHT AND REMAIN IN PLACE THROUGH THURSDAY.

FLZ039-043-212300-
/O.EXP.KTBW.FW.W.0007.000000T0000Z-090120T2200Z/
/O.CON.KTBW.FW.W.0008.090121T1500Z-090121T2300Z/
/O.CON.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/
LEVY-SUMTER-
504 PM EST TUE JAN 20 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR TODAY HAS EXPIRED. A RED FLAG WARNING
REMAINS IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY. A FIRE WEATHER
WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON.

A VERY COLD AND DRY AIRMASS WILL THEN OVERSPREAD THE AREA
TONIGHT. AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO
7 HOURS WITH THE LOWEST HUMIDITIES IN THE LOWER TO MID 20 PERCENT
RANGE. SIMILAR CONDITIONS WILL BE IN PLACE FOR THURSDAY AFTERNOON
WITH HUMIDITIES AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7
HOURS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ042-048>052-055>057-060>062-065-212300-
/O.CON.KTBW.FW.W.0008.090121T1500Z-090121T2300Z/
/O.CON.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/
CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-
HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
504 PM EST TUE JAN 20 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
WEDNESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY AFTERNOON. 

A VERY COLD AND DRY AIRMASS WILL OVERSPREAD THE AREA TONIGHT.
AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS
WITH THE LOWEST HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE.
SIMILAR CONDITIONS WILL BE IN PLACE FOR THURSDAY AFTERNOON WITH
HUMIDITIES AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO
7 HOURS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
000 
WWUS82 KTBW 210739
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
239 AM EST WED JAN 21 2009

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST THIS MORNING IN
ALL COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... 
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR ALL
COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES...
...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FROM HILLSBOROUGH
AND POLK COUNTY NORTH FOR LONG DURATIONS OF LOW HUMIDITIES...

.A VERY COLD AND DRY ARCTIC AIRMASS WILL SETTLE OVER THE STATE
TONIGHT AND GENERALLY REMAIN IN PLACE THROUGH FRIDAY.

FLZ039-042-043-048-049-051-052-212300-
/O.NEW.KTBW.FW.A.0010.090123T1500Z-090123T2300Z/
/O.CON.KTBW.FW.W.0008.090121T1500Z-090121T2300Z/
/O.CON.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-
239 AM EST WED JAN 21 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM EST THIS AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY
MORNING THROUGH FRIDAY AFTERNOON. A RED FLAG WARNING REMAINS IN
EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON. 

A VERY COLD AND DRY AIRMASS IS ACROSS THE AREA TODAY. AFTERNOON
HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS WITH THE
LOWEST HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE. SIMILAR
CONDITIONS WILL BE IN PLACE FOR BOTH THURSDAY AND FRIDAY AFTERNOON
WITH HUMIDITIES AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7
HOURS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ050-055>057-060>062-065-212300-
/O.CON.KTBW.FW.W.0008.090121T1500Z-090121T2300Z/
/O.CON.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/
PINELLAS-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
239 AM EST WED JAN 21 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM EST THIS AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. 

A VERY COLD AND DRY AIRMASS IS ACROSS THE AREA TODAY. AFTERNOON
HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS WITH THE
LOWEST HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE. SIMILAR
CONDITIONS WILL BE IN PLACE FOR THURSDAY AFTERNOON WITH HUMIDITIES
AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

RJS
000 
WWUS82 KTBW 210741 CCA
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
239 AM EST WED JAN 21 2009

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST THIS MORNING IN
ALL COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... 
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR ALL
COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES...
...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FROM HILLSBOROUGH
AND POLK COUNTY NORTH FOR LONG DURATIONS OF LOW HUMIDITIES...

.A VERY COLD AND DRY ARCTIC AIRMASS WILL REMAIN OVER THE STATE 
TODAY AND GENERALLY REMAIN IN PLACE THROUGH FRIDAY.

FLZ039-042-043-048-049-051-052-212300-
/O.NEW.KTBW.FW.A.0010.090123T1500Z-090123T2300Z/
/O.CON.KTBW.FW.W.0008.090121T1500Z-090121T2300Z/
/O.CON.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-
239 AM EST WED JAN 21 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM EST THIS AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY
MORNING THROUGH FRIDAY AFTERNOON. A RED FLAG WARNING REMAINS IN
EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON. 

A VERY COLD AND DRY AIRMASS IS ACROSS THE AREA TODAY. AFTERNOON
HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS WITH THE
LOWEST HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE. SIMILAR
CONDITIONS WILL BE IN PLACE FOR BOTH THURSDAY AND FRIDAY AFTERNOON
WITH HUMIDITIES AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7
HOURS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ050-055>057-060>062-065-212300-
/O.CON.KTBW.FW.W.0008.090121T1500Z-090121T2300Z/
/O.CON.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/
PINELLAS-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
239 AM EST WED JAN 21 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM EST THIS AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. 

A VERY COLD AND DRY AIRMASS IS ACROSS THE AREA TODAY. AFTERNOON
HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS WITH THE
LOWEST HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE. SIMILAR
CONDITIONS WILL BE IN PLACE FOR THURSDAY AFTERNOON WITH HUMIDITIES
AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

RJS
000 
WWUS82 KTBW 211751
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1251 PM EST WED JAN 21 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON FOR ALL COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST THURSDAY FOR
ALL COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY AFTERNOON FOR THE NATURE COAST AND HILLSBOROUGH AND
POLK COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES...

.A VERY COLD AND DRY ARCTIC AIRMASS WILL REMAIN OVER THE STATE
THROUGH FRIDAY.

FLZ039-042-043-048-049-051-052-212300-
/O.UPG.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/
/O.NEW.KTBW.FW.W.0009.090122T1500Z-090122T2300Z/
/O.CON.KTBW.FW.W.0008.000000T0000Z-090121T2300Z/
/O.CON.KTBW.FW.A.0010.090123T1500Z-090123T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-
1251 PM EST WED JAN 21 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST THURSDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM
EST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY AFTERNOON. 

A VERY COLD AND DRY AIRMASS IS ACROSS THE AREA TODAY. AFTERNOON
HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 5 HOURS WITH THE
LOWEST HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE. SIMILAR
CONDITIONS WILL BE IN PLACE FOR BOTH THURSDAY AND FRIDAY
AFTERNOONS WITH HUMIDITIES AGAIN EXPECTED TO FALL BELOW 35
PERCENT FOR 4 TO 7 HOURS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ050-055>057-060>062-065-212300-
/O.UPG.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/
/O.NEW.KTBW.FW.W.0009.090122T1500Z-090122T2300Z/
/O.CON.KTBW.FW.W.0008.000000T0000Z-090121T2300Z/
PINELLAS-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
1251 PM EST WED JAN 21 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM
EST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON.

A VERY COLD AND DRY AIRMASS IS ACROSS THE AREA TODAY. AFTERNOON
HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 5 HOURS WITH THE
LOWEST HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE. SIMILAR
CONDITIONS WILL BE IN PLACE FOR THURSDAY AFTERNOON WITH HUMIDITIES
AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS.
MOISTURE WILL MODERATE SOME FOR FRIDAY AFTERNOON...BUT 1 TO 3
HOURS OF HUMIDITIES BELOW 35 PERCENT MAY BE POSSIBLE.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 20, 9:44 AM EST, 3 hours 4 minutes earlier.

Area forecast discussion, Jan 20, 9:44 AM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
944 AM EST TUE JAN 20 2009

...FREEZE WATCHES AND WARNINGS FOR MUCH OF WEST CENTRAL FLORIDA...
...DANGEROUS FIRE WEATHER CONDITIONS THROUGH THE END OF THE WEEK...
...HAZARDOUS MARINE CONDITIONS THROUGH EARLY WEDNESDAY...

.UPDATE...LATEST COLD SNAP UNDERWAY WITH HIGHLY AMPLIFIED UPPER
TROF OVER THE E U.S. BRINGING SFC ARCTIC AIRMASS INTO THE DEEP
SOUTH. TIGHT GRADIENT BETWEEN LOW STORM SYSTEM OFF THE CAROLINAS
AND HIGH PRESSURE CENTER IN THE PLAINS REGION PRODUCING BREEZY
WNW-NW LOW LEVEL FLOW OVER THE AREA TODAY INTO TONIGHT. VIS SAT
IMAGERY SHOWING STRATO CU OVER THE E GULF CONTINUES TO STREAM OVER
THE SOUTHERN HALF OF THE AREA THICKEST CLOSER TO THE COAST. MAX
AFTERNOON TEMPS TODAY WILL STRUGGLE TO REACH THE 50 DEGREE MARK OVER
THE NATURE COAST TO MID 50S CENTRAL ZONES AND UPPER 50S SW FL.
GUSTY WINDS TO ALSO WARRANT HEADLINE OF CAUTION ADVISED ON AREA
LAKES. FOR TONIGHT WILL ISSUE WIND CHILL ADVISORY FOR ALL ZONES
AND PROBABLY EXPAND FREEZE WARNING INTO INTERIOR SOUTH CENTRAL
ZONES. HAVE UPDATED GRIDS TO REFLECT LATEST THINKING.

&&

.AVIATION...WINDS WILL CONTINUE TO BE STRONG AND GUSTY THROUGH THE DAY
TODAY AND THEN BEGIN TO DIMINISH IN THE LATE EVENING AND OVERNIGHT.
SCT-BKN STRATO CU GENERALLY ABOVE 3000FT WILL REMAIN ACROSS THE
TERMINALS THROUGH THE AFTERNOON THEN BEGIN TO CLEAR THROUGH THE
EVENING.

&&

.MARINE...TIGHT GRADIENT KEEPING SCA CONDITIONS ON ALL E GULF AND
INLAND WATERS. LATEST BUOY REPORTS HAVE SEAS 10-12 +FT WELL OFFSHORE
WITH WINDS 20-25KTS CREATING HAZARDOUS MARINE CONDITIONS THROUGH
EARLY WEDNESDAY. HAVE INCREASED SEAS OFFSHORE OTHERWISE CWF ON TRACK.

&&

.FIRE WEATHER...LOW DEWPOINTS OVER N FL TO PRODUCE RED FLAG CONDITIONS
OVER LEVY AND SUMTER COUNTIES TODAY WITH LONG DURATIONS OF LOW RH WITH
WINDS OF 10-15 MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  56  33  53  32 /  10  10   0   0
FMY  63  39  59  33 /  10  10   0   0
GIF  56  29  54  30 /   5   5   0   0
SRQ  57  40  55  33 /  10  10   0   0
BKV  53  23  52  19 /  10  10   0   0
SPG  56  41  54  37 /  10  10   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING FROM 2 AM TO 8 AM EST WEDNESDAY FOR CITRUS-
     HERNANDO-LEVY-SUMTER.

     RED FLAG WARNING FROM 1 PM TO 5 PM EST THIS AFTERNOON FOR LEVY-
     SUMTER.

     HARD FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
     MORNING FOR CITRUS-HERNANDO-HILLSBOROUGH-LEVY-PASCO-SUMTER.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
     HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
     SARASOTA-SUMTER.

     FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
     HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
     SARASOTA-SUMTER.

     WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
     WEDNESDAY FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
     HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
     SARASOTA-SUMTER.

     FREEZE WARNING FROM 2 AM TO 8 AM EST WEDNESDAY FOR DE SOTO-
     HARDEE-HIGHLANDS-HILLSBOROUGH-MANATEE-PASCO-POLK-SARASOTA.

     HIGH SURF ADVISORY UNTIL 10 AM EST WEDNESDAY FOR CHARLOTTE-DE
     SOTO-HILLSBOROUGH-LEE-MANATEE-PASCO-PINELLAS-SARASOTA.

     FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     FOR CHARLOTTE-DE SOTO-HARDEE-HIGHLANDS-LEE-MANATEE-PINELLAS-
     POLK-SARASOTA.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR BONITA BEACH
     TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT 20 TO
     60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
     TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-TARPON
     SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO
     SUWANNEE RIVER OUT 20 TO 60 NM.

&&

UPDATE...25/DAVIS
AVIATION...24/COLSON
Hazardous weather outlook, Jan 20, 5:48 AM EST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
548 AM EST TUE JAN 20 2009

FLZ039-042-043-048>052-055>057-060>062-065-202300-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
548 AM EST TUE JAN 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...WIND AND SEA IMPACT...
STRONG NORTHWEST WINDS WILL PERSIST IN THE WAKE OF A COLD FRONT...
RESULTING IN HAZARDOUS MARINE CONDITIONS THROUGH EARLY WEDNESDAY.
NORTHWEST WINDS OF 20 TO 30 KNOTS WITH GUSTS TO GALE FORCE...ALONG
WITH SEAS OF 6 TO 10 FEET NEARSHORE AND 10 TO 14 FEET OFFSHORE...CAN
BE EXPECTED TODAY THROUGH EARLY WEDNESDAY. SMALL CRAFT ADVISORIES
ARE IN EFFECT FOR TAMPA BAY AND GULF COASTAL WATERS. MARINERS...ESPECIALLY
THOSE THAT ARE INEXPERIENCED OR OPERATING SMALLER VESSELS...SHOULD POSTPONE
TRIPS UNTIL CONDITIONS IMPROVE.

...RIP CURRENT IMPACT...
STRONG ONSHORE WINDS WILL PRODUCE FREQUENT DEADLY RIP CURRENTS
TODAY. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER
THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. RESIDENTS
AND VISITORS ARE URGED TO REMAIN OUT OF THE WATER UNTIL CONDITIONS
IMPROVE.

...FIRE WEATHER IMPACT...
DRY AIR AND GUSTY WINDS WILL CREATE DANGEROUS FIRE WEATHER
CONDITIONS TODAY ACROSS LEVY AND SUMTER COUNTIES. A RED FLAG
WARNING IS IN EFFECT FOR THESE COUNTIES.

...EXCESSIVE COLD IMPACT...
THE COLDEST AIR OF THE SEASON WITH WIDESPREAD FREEZING CONDITIONS
WILL AFFECT MUCH OF WEST CENTRAL FLORIDA AND PORTIONS OF
SOUTHWEST FLORIDA TONIGHT AND WEDNESDAY NIGHT. TEMPERATURES ARE
EXPECTED TO DROP BELOW FREEZING FOR SEVERAL HOURS IN MANY AREAS
BOTH TONIGHT. A HARD FREEZE WARNING IS IN EFFECT TONIGHT FOR
LEVY...CITRUS...SUMTER...AND HERNANDO COUNTIES. OVERNIGHT LOWS
WILL DROP INTO THE MID 20S IN THESE LOCATIONS. A FREEZE WARNING IS
ALSO IN EFFECT FOR PASCO...HILLSBOROUGH AND POLK COUNTIES...WITH
SEVERAL HOURS OF 28 TO 32 DEGREE TEMPERATURES EXPECTED. THESE
CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. IN
ADDITION...APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE OUTDOOR
PETS AND WATER PIPES HAVE ADEQUATE PROTECTION FROM THE COLD
TEMPERATURES.

IN ADDITION...GUSTY NORTHWEST WINDS WILL MAKE IT FEEL EVEN COLDER.
WIND CHILL VALUES EARLY WEDNESDAY MORNING WILL RANGE FROM THE MID
TEENS NORTH OF TAMPA BAY TO THE MID 20S FROM TAMPA BAY SOUTH TO
FORT MYERS AND EAST TO POLK AND HIGHLANDS COUNTIES. RESIDENTS
VENTURING OUT TONIGHT SHOULD DRESS WARMLY. SEVERAL LAYERS OF
CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...WIND AND SEA IMPACT...
WINDS OVER THE COASTAL WATERS WILL GRADUALLY DIMINISH WITH
SUBSIDING SEAS DURING THE DAY WEDNESDAY. MARINERS SHOULD CONTINUE
TO DELAY TRIPS UNTIL CONDITIONS IMPROVE LATER WEDNESDAY.

...RIP CURRENT IMPACT...
STRONG RIP CURRENTS WILL STILL BE POSSIBLE THROUGH WEDNESDAY
AFTERNOON AS THE WAVE ENERGY FROM THE RECENT GUSTY WINDS
GRADUALLY DECREASES. SWIMMERS SHOULD STAY OUT OF THE WATER UNTIL
CONDITIONS IMPROVE.

...FIRE WEATHER IMPACT...
THE DRY AIR WILL REMAIN OVER WEST CENTRAL FLORIDA THOUGH THE END
OF THE WEEK. RED FLAG WARNINGS WILL LIKELY BE NEEDED FOR MUCH IF
NOT ALL OF WEST CENTRAL FLORIDA AND PARTS OF SOUTHWEST FLORIDA
WEDNESDAY...THURSDAY...AND FRIDAY AFTERNOONS.

...EXCESSIVE COLD IMPACT...
THE COLDEST AIR OF THE SEASON WITH WIDESPREAD FREEZING CONDITIONS
WILL CONTINUE AFFECT WEST CENTRAL AND PORTIONS OF SOUTHWEST
FLORIDA WEDNESDAY NIGHT INTO THURSDAY MORNING. LOWS THURSDAY
MORNING ARE EXPECTED TO FALL TO THE LOW TO MID 20S NORTH OF TAMPA
BAY...TO THE UPPER 20S TO AROUND 30 FROM HILLSBOROUGH AND POLK
COUNTY SOUTH TO CHARLOTTE COUNTY...INLAND FROM THE COAST. A HARD
FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING FOR LEVY...CITRUS...SUMTER...HERNANDO...AND PASCO
COUNTIES. A FREEZE WATCH IS ALSO IN EFFECT FROM LATE WEDNESDAY
NIGHT THROUGH THURSDAY MORNING FOR HILLSBOROUGH...POLK...
MANATEE...SARASOTA...HARDEE...DE SOTO...HIGHLANDS...AND CHARLOTTE
COUNTIES. ONCE AGAIN...THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE
OUTDOOR PETS AND WATER PIPES HAVE ADEQUATE PROTECTION FROM THE
COLD TEMPERATURES.

IN ADDITION TO THE COLD TEMPERATURES...HEAVY FROST IS EXPECTED
ACROSS MOST OF WEST CENTRAL FLORIDA...INCLUDING SOME INTERIOR
LOCATIONS IN PINELLAS AND LEE COUNTIES. FROST ADVISORIES WILL
LIKELY BE ISSUED FOR WEDNESDAY NIGHT INTO THURSDAY MORNING. NOW IS
THE TIME TO PREPARE FOR THESE COLD TEMPERATURES. SENSITIVE
OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PETRO

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 10:45 PM ESTTornado WarningTBWCitrus, Sumter15 min
Jan 19, 10:54 PM ESTSpecial Marine WarningTBW66 min
Jan 19, 11:10 PM ESTSevere Thunderstorm WarningTBWHillsborough, Pinellas27 min
Jan 19, 11:28 PM ESTSpecial Marine WarningTBW32 min
Jan 20, 12:08 AM ESTSpecial Marine WarningTBW52 min
Jan 20, 1:02 AM ESTSpecial Marine WarningTBW88 min
Jan 20, 3:52 AM ESTFire Weather WatchTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter33 hr
Jan 20, 3:52 AM ESTRed Flag WarningTBWSumter13 hr
Jan 20, 4:02 AM ESTHigh Surf AdvisoryTBWPinellas30 hr
Jan 20, 4:24 AM ESTFreeze WatchTBWDeSoto, Hardee, Highlands, Pinellas, Polk24 hr
Jan 20, 4:24 AM ESTFreeze WarningTBWDeSoto, Hardee, Highlands, Polk29 hr
Jan 20, 4:24 AM ESTHard Freeze WatchTBWSumter24 hr
Jan 20, 4:24 AM ESTHard Freeze WarningTBWSumter29 hr
Jan 20, 3:07 PM ESTWind Chill AdvisoryTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter19 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.